MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751766
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that the aspiration was not working efficiently and advisory message for aspiration when the doctor started with the vitreous removal.The doctor requested from the nurse to replace the cassette with a new cassette.There was no patient harm.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Upon visual inspection the irrigation connector on the irrigation/aspiration (i/a) tubing manifold was cracked which result in a fluidics imbalance and likely contributed to the reported event.The light green port on the cassette body was found to be in good condition.The connectors were attached to the cassette port.When the sample was tested on a calibrated console fluid leakage was observed from the cracked irrigation connector.The crack was on the distal end and propagation toward the proximal end was observed.There was no stressing of the material indicated at the proximal end.The customer should be reminded the directions-for-use state good clinical practice dictates the testing for adequate irrigation and aspiration flow prior to entering the eye.The root cause of the customer's complaint could not conclusively determine when and where the crack occurred, however, the source of the complaint is likely related to the crack on the connector.After investigation of this complaint no corrective action is required at this time.Based on our current tracking, there are no adverse trends for this reported complaint and lot.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19223703
Report Number1644019-2024-00884
Device Sequence Number17868459
Product Code LRO
UDI-Device Identifier00380657517664
UDI-Public(01)00380657517664(17)250930(11)231030(10)169P9A(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number8065751766
Device Lot Number169P9A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date09/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown